Aziathioprine and prednisolone - severe bloating

Hello all,

As you may know I have sarcoidosis and recently tried methotrexate with negative side affects almost immediately. .uncreased coughing and GERT.

I am now being tried on aziathioprine alongside the pred. But u have severe bloating at night... has anyone else experienced this and should I contact my gp or A&E about it ?

23 Replies

oldestnewest
  • Hello Minsha . I am on Prednisone and have been bloated. 😑 I know it's a side effect. However, at night I don't see much difference. As with any medication, if you feel something is amiss, definitely callous doctor just to make sure it is safe to carry on. I hope it gets better.

    Cas xx 🌿

  • Thankyou Cas. I will call the docs.

    Hope you are well x

  • 😃🙋😃

  • Hi, I'm on both these medications and have been for over 2 years now with no side effects plus a cocktail of other meds. If you've only recently started them it could be your on the wrong dosage. Have you been having regular blood tests ? Good luck with them. I've noticed a huge improvement in myself since I've been on them. X

  • That's good to hear Wendy.. I'm looking to coming off the pred. I'm so fat atm .

    Put on 10kg in the last 5 months. .I don't look like myself anymore ..so depressing !

    The bloating is causing me to get stretch marks on.ky stomach! ! ...but at least I'm not coughing !

  • I'm currently on 5ml pred and find it much easier. I gained 45 kg in weight over 3 years due to my illness and medication. I've managed to lose 42kg in the last 18 months. It's so hard but I'm doing it. My breathing is improving and so are my knees. I'm going through the menopause at the min too and I'm steroid induced diabetic. I always try to look on the positive side of life. We're still here. We can still smile and laugh and spend time with our loved ones. They're are so many more people out there who are worse off than we are. Try and find a weight loss group to give you some support. It will help. Good luck. You can always message me when times are hard and things get tough xx

  • Thankyou so much wendy...wow 45kg and you manged to lose it again...it really does give me hope...I am really stressed at the moment..I want to return to work but my Condition is so variable atm....my confidence is rubbish also...but you're right...I can breathe and am still here for.my 8 year old who I worry about constantly....my other two are all grown up. .. how long did it take for to you come down to below 10 mg of prednisolone?

  • Morning, I started on 200mg of pred injected weekly for 4 months then went down to 30mg daily from then it took 2 years for me to get down to 5 mg. I'm happy where I'm at now with my meds. I know the feeling about work I've been told it's highly unlikely that I will be able to work again. I'm only 46 and like you have a young child of 9 and 4 grown up children. I became a nan for the first time last year. I never thought I would be here to see grandchildren. Take every day as it comes. Try not to stress and smile it really does give you a boost x

  • You are 46!! I'm 44 Wendy.. keep in touch ..I'm sure we have many things in common apart from our dodgy lungs x

  • I will do. Thank you. I e been for my flight assessment today as I'm finally off on holiday this year. I haven't been able to holiday abroad for the last 5 years due to these lungs. I'm over the moon I only need to have the oxygen on 2 for the flight and hopefully I can come off the oxygen for short periods of time now. I e gotta go back for another assessment to double check. I'm quite excited lol. Try and keep your chin up. Message me soon xx

  • That must be so wonderful for both you n the kids. X

  • Hi Minsha, l would contact your GP just to be sure. Pete takes 10mg pred per day to help manage the sarcoidosis but to be honest, he takes a myriad of drugs with no bloating so far as l know.

    Take care xxx

  • I need to try to get down to 10mg of pred. ..i've put on so much weight. ..how has Pete managed his weight?

    I've stopped reading about sarcoid and am just gonna see what it brings for me ..

    My dizziness, pressure build up in my ears, lumps all over my body, and pain in my knees are the worst symptoms atm .. my cough is a lot better .. and of course weight gain is really hard to deal with. ..

    Let's see what happens next ... xx

    Hope Pete is well and take care of yourself too x

  • Hi Minsha, Pete doesn't manage his weight at all and l am working on that.

    Sarcoidosis is an illness that brings all sorts of nasty surprises to some and it's good not to google too much.

    I do hope things improve for you, make sure you keep up with the bone density scans and try and stay as well as you can. Pete is doing fine at the moment and l wish you well. Xxxxx

  • Thanks sassy...I love it when you reply coz I feel I'm in touch with an expert and you are always so reassuring x

  • Thank you Minsha, l try to help where l can and know sarcoidosis a little as Pete was diagnosed 26 years ago. Take care xxx

  • Thanks a million...I'm scared to ask but feel I need to ..is there anything I need to arch out for which would suggest I'm deteriorating? I've got loads of lumps everywhere. .the docs took a biopsy and said they weren't saroid just lipomas. .but why did I get them growing all of a sudden then? Especially after stopping steroids ?

  • That's what sarcoidosis does Minsha it throws up all sorts of problems. Pete had lumpy sore looking shins but concentrates on his breathing mostly.

    You take care and don't worry too much. Small steps. Xxxxxx

  • G'day Minsha my wife is on both meds following a bilateral lung Tx 9 months ago...side effects are bloating and a "moon" face...side effects of the drugs...the bloating is something that occurs in some whilst not in others...we have 15 in our transplantee group and all have the "moon" face but only some have the bloating....You talk about getting off the prednisolone...it is a slow weaning process...you cannot just "stop" Please talk to your Dr...best wishes..

  • Many thanks snoopy ..I'm desperate to get off them but I understabd it's so.important to wean off them slowly ..hope you wife is getting better ..its great she got a tx.

    I'm concerned that if I were to need one I wouldn't be considered for it as I have an autoimmune condition. Sarcoidosis

    X

  • Thanks for replying Minsha......May I be so bold as to suggest something...the one thing I have found with lung disease is that people tend to get preconceived ideas about what if.....instead of...I know....the difference being...when you get the "If" write down the problem and take the note pad to the Dr on your next visit...that way you will never forget to ask the questions....helped us immensely and keeps the stress levels down...Here in Australia..Sarcoidosis is a reason for receiving a Tx..not barring you......Good luck with weaning from the meds...Susan is doing very well,thank you for asking, still has some side effects from the surgery, but working thru them...GOD Bless

  • That's great to know snoopy .. I hope they take the same view in the UK x so happy for Susan ..

  • You are most welcome Minsha

You may also like...